Page 1 of 1

Doctor, please take a look at this.

PostPosted: March 22nd, 2005, 10:26 pm
by garym
Doctor,

If you would, please take a minute and read the following quote, and if you can, take a look at the link listed below. Let me know what you think. Here is the excerpt from the article. Could this be the cause of spontaneous muscle discharges?


Interestingly, Tanaka et al. [102] showed that fluoroquinolones decreased the blocking effects of Mg2+ and dizolcipine binding to the receptor channel. They, therefore, characterized the fluoroquinolones as “open channel blockers”. Considering the Mg2+ chelating properties of flouroquinolones which have been also postulated as a mechanism for fluorquinolone action in juvenile cartilage, it is tempting to speculate that the excitatory potency of fluoroquinoles might be based on activation of the NMDA by abolishing the Mg2+ block in the ion channel [59,98]. This would prolong the opening time of the channel, thus increasing intracellular Ca2+ concentrations and the excitability of the neuron.


Here is the link:
http://fqvictims.org/fqvictims/News/Adv ... echani.pdf

I appreciate any feedback on this one. It doesn't apply to most on this forum, but there are several of us with the quinolone link.

Take care,

Gary